MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3542557MC
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Seroma (2069)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who underwent a breast augmentation revision procedure with mentor memorygel breast implant 255cc gel breast prostheses developed baker grade iv capsular contracture in both breasts post implantation.Additionally, the patient suffered from displacement of both breast prostheses.Lastly, it was reported that patient had additional surgeries performed, some of which have been characterized by treatment of seroma.As a result, the patient underwent bilateral explantation and replacement with mentor memorygel boost breast implant 265cc gel breast prostheses on (b)(6) 2025.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture, implant displacement, seroma.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 31-jul-2025, the mentor failure analysis lab received the device for evaluation.On 06-aug-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient developed capsular contracture with lateral displacement as well as complications with seromas.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22454134
Report Number1645337-2025-07522
Device Sequence Number18197244
Product Code FTR
UDI-Device Identifier00081317004370
UDI-Public(01)00081317004370(17)270805(10)9759306
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3542557MC
Device Lot Number9759306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale